Dear Ones: I was praying that your Christmas and Hanukkah celebrations were happy and fruitful ones and here we are with another 'tylenol problem'. Once again, I have to put my biochemist's hat on.
Please note the lot numbers and be sure to check ALL such products. If you have any specific questions, just email me "The Biblical Biochemist" at BarbaraKSexton@aol.com I do pray that you've no need for concern, but if you do, please remember that the toxicity threshold for acetaminophen ("Tylenol" is a name brand) is low. Do not ingest more than 4,000 mg a day if you must ingest any. An intake of 7,000 mg a day will destroy your liver very rapidly. Considering that this is the season of eating and drinking and the FLU, pain-relieving medications are used freely. It goes without saying that chemically contaminated acetaminophen is even MORE of a danger than properly compounded product, so beware.
An alternative treatment for tylenol toxicity is NAC (N-Acetyl-L-Cysteine). NAC helps the body synthesize glutathione, an important chemical that is DEPLETED by the overuse of acetaminophen aka Tylenol. Consult your individual healthcare provider for proper dosing information for preventative purposes.
HOWEVER: Tylenol overdose of any kind is a medical emergency, especially in infants and children and must be treated as such, so, again, see your healthcare professional.
Below is the link and the text of some safety alert information:http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm195704.htm Tylenol Arthritis Pain Caplet, 100 count bottles: Recall of all lots Audience: Consumers, Pharmacists
Posted 12/28/2009] McNeil Consumer Healthcare and FDA notified consumers that it is expanding a voluntary recall to include all available product lots of TYLENOL Arthritis Pain Caplet 100 count bottles, with the distinctive red EZ-OPEN CAP (Full list of lot numbers provided in press release at link below). In November 2009, 5 lots of this product were recalled due to consumer reports of an unusual moldy, musty, or mildew-like odor that was associated with nausea, stomach pain, vomiting and diarrhea. The odor is caused by the presence of a chemical 2,4,6-tribromoanisole, believed to be the breakdown of a chemical used to treat wooden pallets that transport and store packaging materials. The health effects of this compound have not been well studied, and to date all of the observed events reported to McNeil were temporary and non-serious. Consumers who purchased TYLENOL Arthritis Pain Caplet 100 count bottles with the distinctive red EZ-OPEN CAP from the lots included in this recall should stop using the product and contact McNeil for instructions on a refund or replacement.
[12/18/2009 - Press Release - McNeil Consumer Healthcare]
Just for the record, acetaminophen is not one of my favorite over-the-counter medications. Please take care with it if you choose to use it. With Love, Reverend Barbara Sexton December 29, 2009